Now remains tapering off prednisone and other medications: Omeprazole to reduce acid in the stomach, low dosage aspirin as a blood thinner and Fosamax (once weekly) to prevent bone marrow damage. I was told to eat lots of fibre, eat fruit, drink milk. Any side-effect issues were not a problem and could be dealt with. The tonne of weight I've put on? The moon face? Just for the duration. Don't let it bother you. Blame everything on Prednisone. Of course all this was a challenge to tolerance: I hadn't seen a doctor in 20 or more years (thought they were there to kill you), never had any drugs other than the occasional paracetemol, fit and healthy, (I will be 75 in a couple of months' and play competitive petanque three times a week) and suddenly I was drowning in them! But I knew it was par for the course. Grin and bear it, it will all go away in time.
If any of the following serious side effects occur, stop giving prednisolone and seek emergency veterinary medical attention: an allergic reaction (difficulty breathing; swelling of the lips, tongue or face; hives), increased blood pressure, or sudden weight gain. Other less serious side effects may occur. Continue giving prednisolone and talk to your veterinarian if your pet experiences insomnia, nausea, vomiting or stomach upset, fatigue, muscle weakness or joint pain, problems with diabetes control, or increased hunger or thirst. Other side effects that occur rarely, usually with high doses of prednisolone include thinning of the skin, cataracts, glaucoma, or behavior changes. Other side effects may also occur. Talk to your veterinarian about any side effect that seems unusual or bothersome to the animal.
Glucocorticoids such as prednisolone cause profound and varied metabolic effects. In addition, they modify the body's immune responses to diverse stimuli. Medication Guide